Flash Flood, San Diego
- When
- December 1, 12:00 AM PST to 2:00 AM PST
- Where
- San Diego County, 0.9 mi SE of Lake Henshaw to 3 mi W of Lake Henshaw
- Cause
- Heavy Rain / Burn Area
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 33.220, -116.760
Heavy rain over the Witch Creek Burn Area caused a debris flow on the Mesa Grande Indian Reservation. Mud up to knee-deep was reported next to several homes on the reservation, however it is unclear if any of these homes sustained damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Heavy rain over the Witch Creek Burn Area caused a debris flow on the Mesa Grande Indian Reservation. Mud up to knee-deep was reported next to several homes on the reservation, however it is unclear if any of these homes sustained damage. No specific event time was given and had to be estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 30, 9:30 PM PST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST FRI NOV 30 2007 .SYNOPSIS...SHOWERS TONIGHT AS UPPER LEVEL LOW PRESSURE MOVES THROUGH. A FEW SHOWERS WILL LINGER INTO SATURDAY AND THERE WILL BE LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS. FAIR AND WARMER SUNDAY THROUGH MID WEEK UNDER HIGH PRESSURE. ANOTHER LOW PRESSURE SYSTEM WILL BRING MORE CLOUDS AND COOLING TOWARD THE END OF NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-MON)...THE MODERATE RAINFALL AND FAIRLY CONTINUOUS FROM EARLIER TODAY WAS TURNING SHOWERY THIS EVENING. THERE WERE ALSO A FEW THUNDERSTORMS IN THE SRN AREAS AND PATCHES OF DENSE FOG. THE 00Z NKX SOUNDING HAD A DEEP MOIST LAYER FROM THE SURFACE TO ABOUT 14000 FT WITH STRONG SW WINDS ALOFT. WEAK OFFSHORE GRADIENTS TO THE SURFACE LOW THAT IS STILL OFF THE COAST. THE UPPER LOW OFF THE COAST WILL MOVE THROUGH TO THE S TONIGHT WITH MOST OF THE HEAVIER RAIN IN SW FLOW AHEAD OF IT GETTING PUSHED E. THIS LOW WILL GET KICKED OUT BY A COLDER TROUGH APPROACHING FROM THE NW. SHOWERS WILL CONTINUE BUT THEY SHOULD GENERALLY BECOME LESS WIDESPREAD AND LIGHTER LATER TONIGHT. HOWEVER...THERE WILL STILL BE ISOLATED MODERATE TO HEAVY SHOWERS...MAINLY IN THE SRN AREAS. DENSE FOG WILL BE POSSIBLE JUST ABOUT ANYWHERE IN THE CWA TONIGHT...BUT IT SHOULD REMAIN PATCHY. A LOWERING CHANCE OF SHOWERS WILL LINGER THROUGH SAT AS THE MOISTURE GRADUALLY DECREASES. THE SNOW LEVEL WILL LOWER TO AROUND 6000 FT BY SAT MORNING...BUT THE SIGNIFICANT PRECIP WILL BE OVER BY THEN. THE FLASH FLOOD WATCH REMAINS IN EFFECT DUE TO ADDITIONAL RAIN AND SATURATED SOILS. STEEP TERRAIN AND AREAS IN AND BELOW RECENT BURNS WILL HAVE THE GREATEST THREAT OF FLASH FLOODING AND DEBRIS FLOW. THE PASSING TROUGH WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS SAT. COOL SAT THEN FAIR AND WARMER SUN AND MON UNDER HIGH PRESSURE AND WEAK OFFSHORE FLOW. && .LONG TERM (TUE-FRI)...CONTINUED FAIR AND MILD THROUGH MID WEEK AS HIGH PRESSURE AND WEAK OFFSHORE FLOW PREVAIL. TUE SHOULD BE THE WARMEST DAY. ANOTHER SHORT WAVE TROUGH APPROACHING FROM THE NW WILL BRING MORE CLOUDS AND COOLING THU AND FRI WITH A SMALL CHANCE OF PRECIP FRI. && .AVIATION...010430Z...FINAL HEAVY BAND OF SHOWERS WILL FINISH MOVING ACROSS THE AREA BY 10 PM. SKIES MOSTLY OVERCAST WITH LAYERS AT 1000 FT MSL AND 4000 FT MSL UNTIL THEN. GUSTY SOUTH WINDS TO 25 MPH WILL CONTINUE TIL 10 PM ALSO. SKIES CLEAR SLOWLY OVERNIGHT. AREAS OF DENSE GROUND FOG AND LOW CLOUDS EXPECTED OVERNIGHT DUE TO WET GROUND. PARTLY CLOUDY WITH STRATOCU BASED AT 040 MOST OF THE DAY. GUSTY WEST WINDS OVER THE MTS AND DES SAT PM WITH TURBULENCE. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR BURN AREAS...SEE LAXFFASGX. SMALL CRAFT ADVISORY FOR COASTAL WATERS...SEE LAXCWFSGX. HIGH RIP CURRENT RISK...SEE LAXSRFSGX. && PUBLIC...DA AVIATION...MACKECHNIE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 630 PM PST FRI NOV 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-011200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 630 PM PST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY AND TONIGHT. RAIN WILL CONTINUE THROUGH TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR BURN AREAS UNTIL 4 AM PST SATURDAY. SEE LAXFFASGX FOR DETAILS. ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH FRIDAY. LOCAL STRONG GUSTY WEST WINDS POSSIBLE IN THE MOUNTAINS AND DESERTS SATURDAY. WEAK OFFSHORE FLOW WILL BRING MUCH DRIER WEATHER MID WEEK WHICH WILL INCREASE THE FIRE WEATHER HAZARD. ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES SATURDAY AND SUNDAY. SEE LAXSRFSGX FOR DETAILS. LARGE SWELL WILL LIKELY BRING HIGH SURF TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTERS ARE ACTIVATED TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1139 PM PST FRI NOV 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 2 NE VALLEY CENTER 33.24N 116.99W
11/30/2007 SAN DIEGO CA BROADCAST MEDIA
HIGHWAY 76 CLOSED DUE TO ROCKS, MUD AND TREES OVER
ROADWAY NEAR LA JOLLA INDIAN RESERVATION.
&&
MOEDEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1146 PM PST FRI NOV 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM FLASH FLOOD LA QUINTA 33.67N 116.29W
11/30/2007 RIVERSIDE CA TRAINED SPOTTER
FLOODING OF WASHES AND LOW LYING AREAS. MINOR FLOODING ON
HWY 111 FROM LA QUINTA TO INDIO.
&&
MOEDEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1153 PM PST FRI NOV 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM FLASH FLOOD 5 W JULIAN 33.07N 116.67W
11/30/2007 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING AND A 100 FOOT WIDE MUD SLIDE BLOCKING HWY 78 AT
DEER CANYON ROAD.
&&
MOEDEThe San Diego radar (KNKX), 43 km away, was scanning. The volume nearest the first event began at 08:00 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72004.